Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 108, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2003, 10:45 PM CDT for Hempstead County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2003, 10:45 PM CDT (03:45 UTC)
- Expired
- May 2, 2003, 11:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:55 PM CDT, 50 minutes earlier.
Area forecast discussion, May 2, 9:55 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 955 PM CDT FRI MAY 2 2003 WILL HAVE TO UPDATE ZONES AGAIN TO ADD NEW SVR WATCH FOR NORTHERN ZONES. STORMS BEGINNING TO FIRE ACROSS THE NORTHERN ZONES THIS EVENING...AS THIS AREA REMAINS IN AREA OF BEST INSTABILITY. LATEST LAPS ANALYSIS INDICATED LI/S STILL IN THE -6 -(-8)... WITH CAPES STILL IN EXCESS OF 3500 J/KG. WEAK FRONT...WHICH APPEARS WASHED OUT THIS EVENING...EXTENDS ROUGHLY ALONG THE RED RIVER OF N TX...THROUGH MCCURTAIN COUNTY OK...INTO SCNTRL AR...WITH STORMS ROOTED NEAR THIS BOUNDARY. FRONT IS PROGGED TO LIFT NWD LATER TONIGHT AND DURING THE DAY SAT. REMOVED BOTH EARLIER SVR WATCHES...AND ALSO RAISED MINS A CATEGORY IN ALL LOCATIONS. ALSO LEFT SVR MENTIONED UP NORTH IN LIGHT OF CURRENT CONVECTION...AND RAISED POPS A TAD THERE AS WELL. LOWERED POPS TO SLIGHT CHANCES ELSEWHERE...AND KEPT 30/S OUT WEST FOR CONVECTION OVER CNTRL TX MOVING E. UPDATE ALREADY OUT. 15 .SHV...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM CDT FOR MCCURTAIN COUNTY OK...EXTREME NE TX...AND ALL OF SW AR.
Hazardous weather outlook, May 2, 12:00 PM CDT, 10 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL CONTINUE TO LINGER ACROSS THE AREA THIS AFTERNOON...MOVING AT A SNAILS PACE TOWARD THE INTERSTATE 20 CORRIDOR ACROSS NORTH LOUISIANA AND SLIGHTLY FURTHER SOUTH ACROSS EAST TEXAS. THE FRONT...ALONG WITH THE COMBINED MOISTURE AND DAYTIME HEATING WILL IGNITE SCATTERED THUNDERSTORMS THIS AFTERNOON. SOME THUNDERSTORMS WILL MOST LIKELY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MOISTURE WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE PERIOD...SO AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 20
In the hours before
Local storm report, May 2, 7:41 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
741 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3 W BATTIEST OK TORNADO
05/01/03 MCCURTAIN F0 TORNADO OCCURRED FROM 4
MILES NW OF BATTIEST TO 2
MI SW OF BATTIEST. DAMAGE
CONSISTED OF TORN ROOF OFF
BARN...SHEET METAL
DAMAGE...AND FEW TREES
DOWN. REPORTED BY SPOTTER.
0815 PM BROKEN BOW OK TORNADO
05/01/03 MCCURTAIN F2 TORNADO OCCURRED FROM 5
MILES NW OF BROKEN BOW TO 8
MILES SE OF BROKEN BOW.
DAMAGE CONSISTED OF 2 HOMES
WITH SEVERE ROOF
DAMAGE...AND 30 TO 40 HOMES
WITH MINOR TO MODERATE ROOF
AND FRAME DAMAGE. ONE HOME
DESTROYED. NUMEROUS TREES
UPROOTED AND
SNAPPED...ALONG WITH
SEVERAL POWER POLES.
REPORTED BY NWS SURVEY.
03Special weather statement, May 2, 9:06 PM CDT, 1 hour 39 minutes before
TXZ124>126-136>138-149>153-165>167-030230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT FRI MAY 2 2003 SEVERE THUNDERSTORM WATCH #213 THAT WAS IN EFFECT FOR MUCH OF EAST TEXAS HAS BEEN CANCELLED.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:08 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 52 min |
| May 3, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Union | 61 min |
| May 3, 12:59 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 61 min |
| May 3, 1:15 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| May 3, 2:19 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 41 min |
| May 3, 3:00 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 60 min |
| May 2, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 49 min |
| May 2, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 61 min |
| May 2, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 62 min |
| May 2, 10:34 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 56 min |
| May 2, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 65 min |
| May 2, 11:14 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 61 min |
| May 2, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 65 min |
| May 3, 12:07 AM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.